Alert archive / Florida / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 190, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jun 9, 2022, 2:48 PM CDT for Okaloosa County, Florida. It was in force for 42 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 9, 2022, 2:48 PM CDT (19:48 UTC)
- Expired
- Jun 9, 2022, 3:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Okaloosa County, FL
The radar
The Eglin Afb radar (KEVX), 62 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 9, 3:13 PM CDT | MARINE TSTM WIND 49 | 2 N Hurlburt Field, FL | HURLBURT FIELD MEASURES 49MPH WIND GUST WITH SUSTAINED WIND OF 33MPH. |
| Jun 9, 3:30 PM CDT | MARINE TSTM WIND 47 | 2 Ssw Eglin Afb, FL | BOULEVARD OF THE CHAMPIONS TEMPEST STATION MEASURES MARINE THUNDERSTORM WIND GUST OF 47MPH WITH SUSTAINED WIND OF 34MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 7.8 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1539 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 649 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
425
WUUS54 KMOB 091948
SVRMOB
FLC091-092030-
/O.NEW.KMOB.SV.W.0190.220609T1948Z-220609T2030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
248 PM CDT Thu Jun 9 2022
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
Southern Okaloosa County in northwestern Florida...
* Until 330 PM CDT.
* At 248 PM CDT, a severe thunderstorm was located over Shalimar, or
over Ocean City, moving southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Wright, Fort Walton Beach, Destin, Eglin AFB, Ocean City, Lake
Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3049 8674 3056 8659 3043 8639 3040 8639
3037 8640 3037 8662
TIME...MOT...LOC 1948Z 314DEG 17KT 3048 8660
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM2 follow-up statements
719
WWUS54 KMOB 092012
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
312 PM CDT Thu Jun 9 2022
FLC091-092030-
/O.CON.KMOB.SV.W.0190.000000T0000Z-220609T2030Z/
Okaloosa FL-
312 PM CDT Thu Jun 9 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM CDT
FOR SOUTHERN OKALOOSA COUNTY...
At 311 PM CDT, a severe thunderstorm was located over Destin, moving
southeast at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Wright, Fort Walton Beach, Destin, Eglin AFB, Ocean City, Lake
Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3049 8674 3056 8659 3043 8639 3040 8639
3037 8640 3037 8662
TIME...MOT...LOC 2011Z 312DEG 15KT 3042 8652
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
MM827
WWUS54 KMOB 092028
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
328 PM CDT Thu Jun 9 2022
FLC091-092038-
/O.EXP.KMOB.SV.W.0190.000000T0000Z-220609T2030Z/
Okaloosa FL-
328 PM CDT Thu Jun 9 2022
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN OKALOOSA COUNTY WILL
EXPIRE AT 330 PM CDT...
The storm which prompted the warning has weakened below severe
limits. Therefore, the warning will be allowed to expire. However
gusty winds are still possible with this thunderstorm.
LAT...LON 3049 8674 3056 8659 3043 8639 3040 8639
3037 8640 3037 8662
TIME...MOT...LOC 2028Z 314DEG 17KT 3037 8646
$$
MMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 9, 6:15 AM CDT, 8 hours 33 minutes earlier.
Area forecast discussion, Jun 9, 6:15 AM CDT, 8 hours 33 minutes before
Area Forecast Discussion National Weather Service Mobile AL 615 AM CDT Thu Jun 9 2022 .AVIATION... 12Z issuance...Isolated to scattered showers and storms are expected today, potentially becoming numerous closer to the coast in the afternoon. The showers and storms taper off to dry conditions overnight except for lingering near the coast. MVFR conditions will accompany the stronger showers and storms. VFR conditions prevail otherwise, except for occasional MVFR ceilings. Westerly winds near 5 knots become northwesterly 5 to 10 knots over interior areas today with a westerly to southwesterly flow around 10 knots near the coast. /29 && .PREV DISCUSSION... /issued 425 AM CDT Thu Jun 9 2022/ NEAR TERM UPDATE /Now Through Friday/...A broad upper over the eastern states amplifies through the period and in the process causes an upper ridge which extends across southern Louisiana to the northeast Gulf to retreat westward. A surface low well off to the northeast brings a weak frontal boundary southward into central Mississippi/Alabama near midday which continues slowly to near the coast by late this afternoon. A prefrontal surface trof precedes the boundary, which also includes a weak outflow boundary from previous convection currently located near the northern periphery of the forecast area. This combination of surface features progressing through much of the area will serve as initiating mechanisms for convective development today, and have gone with mostly chance pops along with likely pops mainly for portions of the coastal counties. MLCAPE values this afternoon range from near 1500 J/kg well inland to around 2500 J/kg over the coastal counties, potentially around 3000 J/kg. Shear values will be generally low, with 0-3 km bulk shear of 15-20 knots, though with ample instability and mid level dry air present, expect mainly pulse type strong to potentially severe convection to develop by this afternoon and linger into the evening hours mainly over the southern portion of the area. The Storm Prediction Center has a marginal risk of severe storms generally over the southern half of the area which lines up well with the higher instability values. The frontal boundary lingers near the coast overnight and will have pops tapering off to slight chance to chance near the immediate coast. A shortwave trof embedded with the amplifying larger scale upper trof pattern advances across the lower/mid Mississippi River valley Friday morning and into the forecast area Friday afternoon. Ahead of this system, the weak frontal boundary near the coast is expected to lift slowly northward, but it is not clear how far northward into the forecast area the boundary will move, which complicates anticipating where the best instability will be present. The current thinking is that the boundary will take on a northwest- southeast orientation and lift into the northwestern portion of the forecast area Friday morning though remain over the southeast portion through the afternoon hours. MLCAPE values along/south of the boundary look to range from 1500-2500 J/kg taper off to much lower values north of the boundary. Expect that a Mesoscale Convective System (MCS) may develop with the shortwave trof and progress southeastward (following the orientation of the frontal boundary) into about the western half of the forecast area during the afternoon hours. For now have opted to go with likely to categorical pops over roughly the western portion of the area with chance pops further to the east. Shear values will improve on Friday with 0-3 km bulk shear values of 25-40 knots and 0-3 km helicity values of 100-200 m2/s2 over about the western third of the area by the afternoon hours while further to the east lower values are expected. This environment will support a strong to severe storm potential where the better instability and shear values are present. The Storm Prediction Center has a slight risk of severe storms for much of the area for Friday. Highs today will be mostly 90 to 95 then highs on Friday tend to range from around 90 into the lower 90s. Lows tonight range from the upper 60s well inland to the mid 70s at the coast. A low risk of rip currents is anticipated through Friday. /29 SHORT TERM /Friday Night Through Saturday Night/...At the start of the short term, an upper level trough will be progressing over the eastern portion of the country. A few subtle shortwaves will move along the flow through the first part of the weekend as well. This trough is expected to slowly progress over the east coast through Sunday, with an upper ridge starting to nose into the ArkLaTex region and into Alabama behind it by late Sunday afternoon. The ridge will continue to build into the region and be centered over the southeastern CONUS overnight Sunday into early Monday morning. At the surface, a boundary will meander over the coast through the weekend. This will maintain PWATs between 1.8 to around 2 inches over much of the area through Saturday. Deep layer moisture begins to decrease slightly by late weekend as the upper trough shifts east. Overall, the unsettled weather pattern will continue through the first part of the weekend. A mesoscale convective system (MCS) is forecast to move over the ArkLaTex region on Friday, with remnants (or the tail end of this feature) moving through the western portion of our area Friday night. With elevated deep layer moisture, sufficient instability, and bulk shear around 20 knots, more showers and storms are then expected to develop over the local area through the day on Saturday. As DCAPE values hover around 1000 J/kg, a few storms may become strong with damaging wind gusts the main threat. Shower and storm chances will continue into Saturday evening, but gradually decrease as the best upper level support shifts east. By Sunday afternoon, expecting merely isolated chances of showers and storms. Low temperatures will only drop into the upper 60s to lower 70s north of I-10 and into the lower to mid 70s south of I-10 Friday and Saturday nights. As the previously mentioned upper ridge begins to build into the region, temperatures will be on the increase. Highs Saturday will likely only top out in the upper 80s to lower 90s due to the greater rain chances during the day. By Sunday though, expecting highs in the lower 90s for most areas, with upper 80s at the beaches. Sunday night will also be warm, with lows ranging in the lower 70s along and north of Highway 84 to the upper 70s at the coast. Lastly, there is a LOW risk of rip currents through Friday night; however, the risk will increase to a MODERATE on Saturday. /26 EXTENDED TERM /Sunday Through Wednesday/...The aforementioned upper ridge is here to stay through the extended term. Meanwhile, surface high pressure will build north up from the Gulf of Mexico and over the southeastern CONUS through early week and persist through the remainder of the period. Moisture will continue to be elevated as well, especially with daily sea breeze formation along the coast. Overall, expect daily chances of isolated showers and storms during the afternoon hours (and perhaps lasting into the early evening). The main story, however, will be heat indices through the work week and especially by mid to late week. Dew points will generally remain in the 70s and this, combined with high temperatures in the mid 90s (some spots may potentially reach the upper 90s), will result in heat indices generally between 100-105 degrees. Some areas could see heat indices upwards of 107-108 degrees by midweek, which is right around Heat Advisory criteria. Therefore, to beat the heat and stay safe, make sure to drink plenty of water, wear loose fitting clothes, protect yourself from the sun with shade or sunglasses/a hat, and limit time outdoors! /26 MARINE...A light to moderate westerly to southwesterly flow prevails through Sunday, occasionally becoming moderate to strong over the open Gulf waters which will require small craft exercise caution headlines. A light to moderate southwesterly flow follows for Monday. /29 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: www.weather.gov/mob
In the hours before
Special weather statement, Jun 9, 12:20 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Mobile AL
1220 PM CDT Thu Jun 9 2022
ALZ060-FLZ205-091800-
Covington AL-Okaloosa Inland FL-
1220 PM CDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of southeastern
Covington and northeastern Okaloosa Counties through 100 PM CDT...
At 1219 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 4 miles east of Florala, moving southeast at 25
mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Florala, Laurel Hill and Lockhart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3099 8639 3075 8639 3109 8661 3111 8623
3109 8619 3099 8619
TIME...MOT...LOC 1719Z 304DEG 24KT 3098 8625
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JLHSpecial weather statement, Jun 9, 1:13 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Mobile AL
113 PM CDT Thu Jun 9 2022
FLZ205-206-091915-
Okaloosa Inland FL-Okaloosa Coastal FL-
113 PM CDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of central Okaloosa
County through 215 PM CDT...
At 113 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Baker, or 7 miles west of Crestview, moving
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Crestview, Niceville, Eglin AFB, Valparaiso and Baker.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3038 8648 3041 8651 3042 8649 3041 8645
3045 8642 3050 8645 3051 8642 3051 8645
3048 8647 3052 8650 3047 8648 3045 8654
3072 8679 3086 8666 3067 8639 3045 8639
3038 8640
TIME...MOT...LOC 1813Z 314DEG 21KT 3076 8670
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
JLHSpecial weather statement, Jun 9, 2:10 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Mobile AL
210 PM CDT Thu Jun 9 2022
ALZ264-266-FLZ202-092000-
Baldwin Coastal AL-Baldwin Central AL-Escambia Coastal FL-
210 PM CDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of southern Baldwin and
central Escambia Counties through 300 PM CDT...
At 210 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm over Loxley, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Daphne, Fairhope, Foley, Orange Beach, Robertsdale, Loxley, Lillian,
Magnolia Springs, Summerdale, Silverhill and Elberta.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3049 8793 3055 8790 3064 8792 3074 8778
3060 8741 3052 8744 3057 8734 3054 8726
3046 8736 3047 8742 3043 8740 3031 8757
3031 8758 3035 8757 3033 8759 3036 8760
3032 8759 3030 8762 3030 8755 3027 8759
TIME...MOT...LOC 1910Z 302DEG 17KT 3061 8780
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
JLHSpecial weather statement, Jun 9, 2:15 PM CDT, 33 minutes before
Special Weather Statement
National Weather Service Mobile AL
215 PM CDT Thu Jun 9 2022
FLZ206-092000-
Okaloosa Coastal FL-
215 PM CDT Thu Jun 9 2022
...Strong thunderstorms will impact portions of southeastern Okaloosa
County through 300 PM CDT...
At 215 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles north of
Wright to 13 miles southeast of Eglin Air Force Base. Movement was
southeast at 25 mph.
HAZARD...Winds in excess of 40 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Niceville, Eglin AFB and Valparaiso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3038 8648 3041 8651 3041 8645 3045 8642
3050 8645 3051 8642 3051 8645 3048 8647
3052 8650 3047 8648 3045 8655 3049 8658
3051 8655 3054 8654 3054 8640 3045 8639
3040 8642 3038 8640
TIME...MOT...LOC 1915Z 295DEG 23KT 3052 8661 3051 8607
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jun 9, 2:29 PM CDT, 19 minutes before
Special Weather Statement
National Weather Service Mobile AL
229 PM CDT Thu Jun 9 2022
ALZ264-FLZ201>204-092000-
Baldwin Central AL-Escambia Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
229 PM CDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of east central
Baldwin, west central Santa Rosa and central Escambia Counties
through 300 PM CDT...
At 229 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm 8 miles northwest of Gonzalez, moving southeast
at 10 mph.
HAZARD...Winds in excess of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Ferry Pass, Ensley, Gonzalez, Pace, Molino, Pea Ridge and
Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3069 8765 3080 8749 3062 8703 3061 8703
3061 8702 3055 8713 3055 8714 3056 8714
3058 8715 3058 8718 3056 8719 3056 8718
3055 8718 3055 8717 3054 8719 3052 8718
3044 8733
TIME...MOT...LOC 1929Z 311DEG 11KT 3063 8742
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
MMSpecial weather statement, Jun 9, 2:37 PM CDT, 11 minutes before
Special Weather Statement
National Weather Service Mobile AL
237 PM CDT Thu Jun 9 2022
FLZ205-206-092015-
Okaloosa Inland FL-Okaloosa Coastal FL-
237 PM CDT Thu Jun 9 2022
...A strong thunderstorm will impact portions of southern Okaloosa
County through 315 PM CDT...
At 237 PM CDT, National Weather Service doppler radar indicated a
strong thunderstorm near Wright, moving southeast at 20 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Wright, Fort Walton Beach, Destin, Eglin AFB, Mary Esther, Ocean
City, Lake Lorraine, Shalimar and Cinco Bayou.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3039 8673 3040 8673 3040 8666 3041 8666
3041 8674 3052 8680 3062 8663 3047 8648
3043 8656 3043 8659 3046 8660 3043 8661
3043 8660 3041 8659 3040 8663 3039 8652
3042 8649 3040 8645 3041 8644 3038 8639
TIME...MOT...LOC 1937Z 314DEG 18KT 3051 8665
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
MMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 1:13 PM CDT | Special Weather Statement | MOB | Okaloosa | 62 min |
| Jun 9, 2:10 PM CDT | Special Weather Statement | MOB | Escambia | 50 min |
| Jun 9, 2:15 PM CDT | Special Weather Statement | MOB | Okaloosa | 45 min |
| Jun 9, 2:29 PM CDT | Special Weather Statement | MOB | Escambia | 31 min |
| Jun 9, 2:37 PM CDT | Special Weather Statement | MOB | Okaloosa | 38 min |
| Jun 9, 2:56 PM CDT | Special Weather Statement | MOB | Escambia | 49 min |
| Jun 9, 3:03 PM CDT | Areal Flood Advisory | MOB | Okaloosa | 3 hr |
| Jun 9, 4:09 PM CDT | Special Weather Statement | MOB | Okaloosa | 51 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.